Alabama, 2003Damaging Wind in Alabama, August 4, 2003
August 4, 2003 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 4, 9:50 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 4, 9:50 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1050 AM CDT MON AUG 4 2003
UPDATED ZONES TO REFRESH WORDING AND ADD STRONG TO NORTHWEST AND
NORTH ZONES FOR THIS AFTERNOON. AIR MASS IS A LITTLE DRIER ALOFT
THOSE AREAS...MAY SEE A FEW STORMS SIMILIAR TO YESTERDAYS.
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, Aug 4, 4:35 AM CST, 8 hours 10 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
535 AM CDT MON AUG 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY AND TONIGHT)
A PASSING UPPER LEVEL DISTURBANCE TO THE NORTH...COMBINED WITH A
DEEPLY MOIST AND UNSTABLE ATMOSPHERE...WILL LEAD TO THE CONTINUED
DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS THE REGION TODAY INTO
TONIGHT.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD
PRODUCE WINDS GUSTS AROUND 40 MPH WHICH...GIVEN THE OVERLY SATURATED
GROUND CONDITIONS...COULD BLOW DOWN A FEW TREES IN ISOLATED
OCCURRENCES.
STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES WHICH COULD
RESULT IN SOME POWER OUTAGES AND DANGERS TO THOSE IN OUTDOOR
ACTIVITIES. THE STRONGER STORMS WILL ALSO PRODUCE HEAVY RAINS
TOTALING NEAR 2 INCHES.
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)
SCATTERED THUNDERSTORMS WILL REMAIN A GOOD POSSIBILITY ACROSS THE
REGION THROUGH WEDNESDAY. A WEAKENING FRONT IS EXPECTED TO MOVE
SOUTH TO NEAR THE COAST THURSDAY...AND STALL JUST OFFSHORE BY
FRIDAY. DRY AIR BEHIND THE FRONT MAY RESULT IN DIMINISHED COVERAGES
OF THUNDERSTORMS OVER THE INLAND AREAS BY FRIDAY.
OTHERWISE...NO SIGNIFICANT HAZARDOUS WEATHER IS ANTICIPATED.
.SPOTTER CALL TO ACTION STATEMENT...
EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION IS NOT EXPECTED TO BE
REQUIRED FOR SEVERE WEATHER PURPOSES TODAY AND TONIGHT.
Thunderstorm Wind, Choctaw
- When
- August 4, 12:45 PM CST to 12:47 PM CST
- Where
- Choctaw County, Lisman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.167, -88.283
High winds from a thunderstorm blew down several trees near Lisman.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lightning Strikes in Ohio, August 4, 20031 death · 1 injured · 11 events
- Flash Flood and Hail in Tennessee, August 4 to 5, 20034 injured · $125,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kentucky, August 4, 2003$1.5 million · 70 kt wind · 6 events
- Flash Flood and Flood in Ohio, August 4, 2003$841,000 · 1.75 in hail · 15 events
- Tornado and Hail in Virginia, August 4 to 5, 2003$100,000 · F1 · 7 events
- Flash Flooding in New York, August 4, 2003$202,000 · 5 events
- Flash Flood in Kentucky, August 4, 2003$150,000 · 1 event
- Damaging Wind and Lightning Strike in South Carolina, August 4, 2003$101,000 · 50 kt wind · 2 events
- Flash Flood and Damaging Winds in Mississippi, August 4, 2003$84,000 · 50 kt wind · 5 events
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Flood in Ohio, August 4, 2003$100,000 · 1 event
- Damaging Winds in Texas, August 4, 2003$75,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376843.